Multi-interval Subfactors and Modularity of Representations in Conformal Field Theory

Yasuyuki Kawahigashi, Roberto Longo, Michael Müger
March 17, 1999
We describe the structure of the inclusions of factors A(E) contained in A(E')' associated with multi-intervals E of R for a local irreducible net A of von Neumann algebras on the real line satisfying the split property and Haag duality. In particular, if the net is conformal and the subfactor has finite index, the inclusion associated with two separated intervals is isomorphic to the Longo-Rehren inclusion, which provides a quantum double construction of the tensor category of superselection sectors of A. As a consequence, the index of A(E) in A(E')' coincides with the global index associated with all irreducible sectors, the braiding symmetry associated with all sectors is non-degenerate, namely the representations of A form a modular tensor category, and every sector is a direct sum of sectors with finite dimension. The superselection structure is generated by local data. The same results hold true if conformal invariance is replaced by strong additivity and there exists a modular PCT symmetry.
open access link Commun.Math.Phys.219:631-669,2001
@article{Kawahigashi:1999jz, author = "Kawahigashi, Yasuyuki and Longo, Roberto and Muger, Michael", title = "{Multiinterval subfactors and modularity of representations in conformal field theory}", journal = "Commun. Math. Phys.", volume = "219", year = "2001", pages = "631-669", doi = "10.1007/PL00005565", eprint = "math/9903104", archivePrefix = "arXiv", primaryClass = "math-oa", SLACcitation = "%%CITATION = MATH/9903104;%%" }

Keywords: 
none